Alert archive / Illinois / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Dec 23, 2013, 3:13 AM CST for 10 counties in Illinois. It took effect at Dec 23, 2013, 11:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2013, 3:13 AM CST (09:13 UTC)
- In effect from
- Dec 23, 2013, 11:00 PM CST
- Expired
- Dec 24, 2013, 9:21 AM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS43 KILX 230913 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 313 AM CST MON DEC 23 2013 ...DANGEROUSLY COLD WIND-CHILLS EXPECTED TONIGHT... .A VERY COLD AIRMASS WILL CONTINUE TO POUR INTO CENTRAL ILLINOIS TONIGHT. UNDER CLEAR SKIES...OVERNIGHT LOW TEMPERATURES WILL DROP TO AROUND ZERO EAST OF THE ILLINOIS RIVER AND INTO THE SINGLE DIGITS BELOW ZERO TO THE NORTHWEST OF THE RIVER. THESE TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF AROUND 10 MPH...WILL PRODUCE DANGEROUSLY COLD WIND-CHILL VALUES OF BETWEEN 15 BELOW AND 20 BELOW ZERO. ILZ027>031-036>038-040-041-232100- /O.NEW.KILX.WC.Y.0003.131224T0500Z-131224T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 313 AM CST MON DEC 23 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON CST TUESDAY. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL BOTTOM OUT FROM ZERO TO 8 BELOW ZERO. * WINDS...WINDS WILL BE NORTHWESTERLY AT AROUND 10 MPH. * WIND CHILL VALUES...WIND-CHILL READINGS WILL DROP TO BETWEEN 15 BELOW AND 20 BELOW ZERO ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON-NORMAL LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ BARNES
4 follow-up statements
385 WWUS43 KILX 232058 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 258 PM CST MON DEC 23 2013 ...DANGEROUSLY COLD WIND-CHILLS EXPECTED TONIGHT... .A VERY COLD AIRMASS WILL CONTINUE TO POUR INTO CENTRAL ILLINOIS TONIGHT. UNDER CLEAR SKIES...OVERNIGHT LOW TEMPERATURES WILL DROP TO AROUND ZERO EAST OF THE ILLINOIS RIVER AND INTO THE SINGLE DIGITS BELOW ZERO TO THE NORTHWEST OF THE RIVER. THESE TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF AROUND 10 MPH...WILL PRODUCE DANGEROUSLY COLD WIND-CHILL VALUES OF BETWEEN 15 BELOW AND 20 BELOW ZERO. ILZ027>031-036>038-040-041-240600- /O.CON.KILX.WC.Y.0003.131224T0500Z-131224T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 258 PM CST MON DEC 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON CST TUESDAY... * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL BOTTOM OUT FROM ZERO TO 8 BELOW ZERO. * WINDS...WINDS WILL BE NORTHWESTERLY AT AROUND 10 MPH. * WIND CHILL VALUES...WIND-CHILL READINGS WILL DROP TO BETWEEN 15 BELOW AND 20 BELOW ZERO ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON-NORMAL LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ HJS
710 WWUS43 KILX 240510 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1110 PM CST MON DEC 23 2013 ...DANGEROUSLY COLD WIND-CHILLS EXPECTED TONIGHT... .A VERY COLD AIRMASS WILL CONTINUE TO POUR INTO CENTRAL ILLINOIS TONIGHT. UNDER CLEAR SKIES...OVERNIGHT LOW TEMPERATURES WILL DROP TO AROUND ZERO EAST OF THE ILLINOIS RIVER AND INTO THE SINGLE DIGITS BELOW ZERO TO THE NORTHWEST OF THE RIVER. THESE TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF AROUND 10 MPH...WILL PRODUCE DANGEROUSLY COLD WIND-CHILL VALUES OF BETWEEN 15 BELOW AND 20 BELOW ZERO. ILZ027>031-036>038-040-041-241200- /O.CON.KILX.WC.Y.0003.000000T0000Z-131224T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 1110 PM CST MON DEC 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * WINDS...WINDS WILL BE NORTHWESTERLY AT AROUND 10 MPH. * WIND CHILL VALUES...WIND-CHILL READINGS WILL DROP TO BETWEEN 15 BELOW AND 20 BELOW ZERO ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON-NORMAL LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$
276 WWUS43 KILX 240906 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 306 AM CST TUE DEC 24 2013 ...DANGEROUSLY COLD WIND-CHILLS THIS MORNING... ILZ027>031-036>038-040-041-241800- /O.CON.KILX.WC.Y.0003.000000T0000Z-131224T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 306 AM CST TUE DEC 24 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS...WINDS WILL BE WESTERLY AT 5 TO 10 MPH. * WIND CHILL VALUES...WIND-CHILL READINGS WILL REMAIN IN THE 15 BELOW TO 20 BELOW ZERO RANGE ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON-NORMAL LINE EARLY THIS MORNING BEFORE GRADUALLY WARMING TOWARD MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ BARNES
745 WWUS43 KILX 241521 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 921 AM CST TUE DEC 24 2013 ILZ027>031-036>038-040-041-241630- /O.CAN.KILX.WC.Y.0003.000000T0000Z-131224T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 921 AM CST TUE DEC 24 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS IN THE ADVISORY AREA HAD RISEN TO AROUND ZERO TO 5 BELOW AS OF 9 AM. $$ GEELHART
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 23, 2:45 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 23, 2:45 AM CST, 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 245 AM CST Mon Dec 23 2013 .DISCUSSION... ISSUED 245 AM CST Mon Dec 23 2013 SHORT TERM...Today through Wednesday Ridge of high pressure currently over the Plains will build eastward today, allowing skies to partially clear across central Illinois. 08z/2am IR satellite imagery shows back edge of low clouds along a Galesburg to Quincy line, with timing tools taking the clearing line to near the I-55 corridor by mid-morning. After a period of mostly sunny skies across the western KILX CWA this morning, think diurnal clouds will re-develop thanks to cyclonic flow aloft. End result will be partly sunny skies west and mostly cloudy conditions further east toward the Indiana border. Given strong CAA, temps will struggle to rise much from early morning lows, with afternoon highs ranging from the teens along/west of I-55 to around 30 degrees south of I-70. Skies will clear out completely tonight, setting up one of the coldest nights of the winter season thus far. Overnight lows will drop into the single digits across the board, with readings dipping below zero in the Illinois River Valley. Coldest temps of around -8F will be found in the far NW CWA around Galesburg where 4 inches of snow remain on the ground. W/NW winds of 10 to 15 mph in the evening will subside to less than 10 mph overnight, producing bitterly cold wind-chill values. Will be issuing a Wind Chill Advisory for locations along and north of a Rushville to Bloomington-Normal line, where wind-chills will plunge into the -15 to -20F range tonight into Tuesday morning. After a very cold day on Tuesday with highs only in the teens and 20s, winds will switch to southerly and temps will warm considerably ahead of an approaching clipper system Tuesday night into Wednesday. Models agree that system is a bit faster than previously forecast, but still disagree on how far south to spread QPF. Prefer the NAM model, which brings light snow across much of central Illinois late Tuesday night into Wednesday morning. Greatest chance for measurable snow still looks to be focused from the Peoria area northward, where likely POPs are in order. Snow chances decrease further south, with only slight chance POPs along/south of I-70. Even though system will be fast-moving and will depart the area around midday Wednesday, think around one half inch of snow will be possible across the far northern CWA by Wednesday morning. Any new snow that falls will likely not stick around for long though, as high temps reach the 30s on Wednesday. LONG TERM...Thursday through Sunday Yet another wave will dig southward Wednesday night, bringing a few snow flurries to the area. Once this feature passes, another chunk of very cold air will settle southward into central Illinois by the end of the week, resulting in high temps only in the 20s on Thursday and Friday. The temperature roller-coaster ride will continue next weekend, as another fast-moving storm system approaches from the northwest. Southerly winds ahead of this feature will boost temps back into the 30s on Saturday, before another shot of very cold air arrives early next week. Barnes && .AVIATION... ISSUED 1110 PM CST Sun Dec 22 2013 Main forecast challenge will be with any appreciable clearing of the MVFR cigs across the area towards morning. Latest satellite data and surface obs showing the backedge of the cloud shield was still over east central Iowa late this evening, and tracking southeast at about 20 kts. This would put any clearing into PIA and SPI between 10z and 12z and to the east of CMI by 15z. Not very confident on that scenario, despite most models trending in that direction. HRRR has been the quickest with the backedge of the cloud shield progressing across our forecast area in the 06z-09z time frame, while the Nam-Wrf and local Wrf-ARW models were a bit more conservative in the clearing trend from west to east which we will go with during this forecast period. Still appears the 10z-12z time frame looks ok for PIA and SPI but the hi-res forecast soundings indicate the clouds will tend to slow down their eastward progression tomorrow morning just east of the I-55 corridor with additional stratocu clouds from the north possibly affecting our PIA and BMI TAF sites tomorrow afternoon. We should see any lingering MVFR/low VFR cigs dissipate by tomorrow evening across the north as Arctic high pressure settles in bringing in some very cold temperatures for tomorrow night. Surface winds will remain out of the west to northwest at 10 to 15 kts tonight...with speeds of from 12 to 17 kts on Monday with a few gusts at or above 20 kts at times tomorrow afternoon. Winds should diminish to around 10 kts from the northwest tomorrow evening. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 22, 3:11 PM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CST SUN DEC 22 2013 ILZ027>031-036>038-040>051-053-231200- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 311 PM CST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SOME LIGHT SNOW OR FLURRIES WILL BE POSSIBLE TONIGHT...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD TEMPERATURES EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURES WILL FALL BELOW ZERO...WITH WIND CHILLS DROPPING TO 10 TO 15 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061>063-066>068-071>073-231200- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 311 PM CST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SOME LIGHT SNOW OR FLURRIES WILL BE POSSIBLE TONIGHT...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD TEMPERATURES EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURES WILL FALL TO SINGLE DIGITS...WITH WIND CHILLS DROPPING TO 5 TO 10 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Wind Chill Advisories in Illinois, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.